Nebraska, 2015Damaging Wind in Nebraska, July 6, 2015
July 6, 2015 · NWS OAX · 1 event in 1 county or zone
Afternoon thunderstorms developed near a cold front extending across southeast Nebraska in a moderately unstable environment. The storms were fairly short-lived, but did produce some isolated wind damage in Pawnee City, NE.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms developed near a cold front extending across southeast Nebraska in a moderately unstable environment. The storms were fairly short-lived, but did produce some isolated wind damage in Pawnee City, NE.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 6, 11:25 AM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 6, 11:25 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1225 PM CDT MON JUL 6 2015
.UPDATE...
ISSUED AT 1225 PM CDT MON JUL 6 2015
COLD FRONT CONTINUES TO PUSH SOUTHWARD ACROSS THE AREA. SOME STRONG
STORMS WILL OCCUR AHEAD OF THE FRONT YET THIS AFTERNOON. WILL DO
ANOTHER UPDATE OF ALL PRODUCTS AND GRIDS BEFORE 1 PM.
&&
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 323 AM CDT MON JUL 6 2015
HIRES MODELS ARE HIGHLIGHTING PORTIONS OF THE SRN CWA WHERE
INGREDIENTS NEEDED FOR SIGNIFICANT RAINFALL WILL COME TOGETHER THIS
AFTERNOON AND EVENING. REGIONAL RADAR CURRENTLY SHOWING LINE OF
ACTIVITY STRETCHING FROM THE WRN GREAT LAKES TO SWRN NEB ALONG AN
INTENSE COLD FRONT TRACKING SLOWLY TO THE EAST. EXPECT THE SFC BNDRY
TO PUSH INTO THE CWA WITHIN THE NEXT COUPLE HOURS WITH GFSLAMP
METEOGRAMS DEPICTING THE FRONT MOVING INTO THE OMAHA METRO SHORTLY
BEFORE NOON.
THIS AFTN AND EVENING...WARM/MOIST DEEP LYR AIR MASS COINCIDENT TO
MAX OMEGA WILL FOUND MAINLY SOUTH OF THE I-80 CORRIDOR WHERE PCPN
EFFICIENCY WILL BE QUITE FAVORABLE TO INDUCE HEAVY RAINFALL.
SIGNIFICANT AMOUNTS WILL LIKELY BE WIDESPREAD IN NATURE AS PWS
VALUES INCREASE TO 2.5" OR MORE AND CORFIDI VECTORS DECREASE TO
LESS THAN 10KT. LATEST FLASH FLOOD GUIDANCE THOUGH SUGGEST THAT
HEADLINES ARE PROBABLY NOT NEEDED.
COOL...STABLE AIR MASS QUICKLY FILTERS IN THEN EARLY TUESDAY
MORNING. MODELS ARE IN PRETTY GOOD AGREEMENT THAN THE CANADIAN AIR
MASS WILL REMAIN IN PLACE THRU AT LEAST WED NIGHT...THUS WILL OPT
FOR DRY FCST.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 323 AM CDT MON JUL 6 2015
BOTH ECM AND GFS DEPICT A GRADUAL LARGE SCALE TRANSITION TO A HIGH
PRESSURE DOME ENVELOPING THE CONUS WHICH WILL ALLOW MAX TEMPS TO
REBOUND INTO NEAR NORMAL TERRITORY. PCPN CHANCES THURSDAY/THURSDAY
NIGHT REVOLVING AROUND A STALLED SFC BNDRY ALONG THE NEB/KS BORDER
LIFTING ACROSS THE CWA BEFORE REACHING THE UPPER MIDWEST FRIDAY
AFTN. WITH AFOREMENTIONED HIGH PRESSURE DOME BUILDING IN...FEEL
COMFORTABLE ENOUGH TO REMOVE POPS AND GO DRY NEXT WEEKEND.
&&
.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1225 PM CDT MON JUL 6 2015
MVFR CEILINGS EXPECTED EARLY THIS AFTERNOON WITH GUSTY WINDS AT
KOFK...THEN VFR. WINDS ARE SHIFTING AT KOMA AND KLNK CURRENTLY
AND MAIN TSRA ACTIVITY WILL PROBABLY BE FARTHER SOUTH...ESPECIALLY
AFTER 20Z. EXPECT AT LEAST TEMPO MVFR CONDITIONS FOR KLNK AND
KOMA THEN BECOMING VFR EARLY EVENING.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
UPDATE...MILLER
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...MILLER
Hazardous weather outlook, Jul 6, 10:30 AM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1130 AM CDT MON JUL 6 2015
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-070630-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1130 AM CDT MON JUL 6 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
PARTS OF SOUTHWEST IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL OCCUR MAINLY OVER SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA THIS AFTERNOON. PRECIPITATION SHOULD GENERALLY
BE ENDING OVER THE AREA DURING THE MID TO LATE EVENING AS STABLE
AIR CONTINUES TO MOVE IN FROM THE NORTH.
A FEW STRONG STORMS ARE POSSIBLE FROM MID AFTERNOON INTO EARLY
EVENING...ESPECIALLY NEAR THE MISSOURI AND KANSAS BORDERS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND
THURSDAY NIGHT ALONG A WARM FRONT LIFTING THROUGH THE CENTRAL
PLAINS. THERE WILL ALSO BE SOME SMALL STORM CHANCES OFF AND ON
THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THIS AFTERNOON OR
TONIGHT.
MILLER
In the hours before
Special weather statement, Jul 6, 10:36 AM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1136 AM CDT MON JUL 6 2015
NEZ088-089-061715-
JEFFERSON NE-GAGE NE-
1136 AM CDT MON JUL 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND SOUTHWESTERN GAGE
COUNTIES UNTIL 1215 PM CDT...
AT 1135 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FAIRBURY...OR 25 MILES NORTHWEST OF WASHINGTON...MOVING EAST AT
35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BEATRICE...FAIRBURY...WYMORE...PLYMOUTH...BLUE SPRINGS...ODELL...
DILLER...ENDICOTT...JANSEN...REYNOLDS...STEELE CITY...HARBINE...CAMP
JEFFERSON...CRYSTAL SPRINGS CAMPGROUND...CUB CREEK RECREATIONAL
AREA...ROCK CREEK STATION STATE HISTORICAL PARK...ALEXANDRIA STATE
RECREATION AREA AND BUCKLEY CREEK RECREATIONAL AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 141 AND 178.
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 1 AND 26.
LAT...LON 4000 9737 4029 9737 4036 9670 4000 9659
TIME...MOT...LOC 1635Z 248DEG 32KT 4016 9725
MILLER
Special weather statement, Jul 6, 11:15 AM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1215 PM CDT MON JUL 6 2015
NEZ088-089-061800-
JEFFERSON NE-GAGE NE-
1215 PM CDT MON JUL 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEFFERSON AND SOUTHERN
GAGE COUNTIES UNTIL 100 PM CDT...
AT 1215 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DILLER...OR 11 MILES SOUTHWEST OF BEATRICE...MOVING EAST AT
30 MPH.
HALF INCH HAIL...WIND GUSTS UP TO 50 MPH AND VERY HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BEATRICE...WYMORE...BLUE SPRINGS...ODELL...DILLER...FILLEY...
BARNESTON...VIRGINIA AND ROCKFORD STATE RECREATION AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 166 AND 191.
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 1 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4033 9696 4034 9649 4000 9650 4000 9696
TIME...MOT...LOC 1715Z 266DEG 26KT 4016 9691
MILLER
Special weather statement, Jul 6, 11:54 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1254 PM CDT MON JUL 6 2015
NEZ089-092-061845-
GAGE NE-PAWNEE NE-
1254 PM CDT MON JUL 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GAGE AND PAWNEE
COUNTIES UNTIL 145 PM CDT...
AT 1253 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BLUE SPRINGS...OR 14 MILES SOUTHEAST OF BEATRICE...MOVING EAST
AT 30 MPH.
WIND GUSTS FROM 40 TO 50 MPH AND VERY HEAVY RAIN WILL BE POSSIBLE
WITH THIS STORM. THERE MAY ALSO BE SOME MINOR FLOODING OF MAINLY
STREETS AND PONDING OF WATER ON HIGHWAYS.
LOCATIONS IMPACTED INCLUDE...
WYMORE...PAWNEE CITY...BLUE SPRINGS...TABLE ROCK...SUMMERFIELD...DU
BOIS...BARNESTON...BURCHARD...LIBERTY...STEINAUER...LEWISTON...
VIRGINIA AND ROCKFORD STATE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4026 9665 4025 9602 4000 9602 4000 9665
TIME...MOT...LOC 1753Z 271DEG 25KT 4011 9655
MILLER
Thunderstorm Wind, Pawnee
- When
- July 6, 12:45 PM CST
- Where
- Pawnee County, 0.69 mi S of Pawnee City
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 40.110, -96.150
Several 6-8 diameter tree limbs were down around town. Very heavy rain accompanied the storm as well.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Damaging Wind in Texas, July 6 to 7, 2015$5.3 million · 61 kt wind · 8 events
- Flash Flooding and Heavy Rain in Wisconsin, July 6, 2015$360,000 · 12 events
- Damaging Winds in New Mexico, July 6, 20151 injured · $350,000 · 70 kt wind · 2 events
- Tornadoes in Wisconsin, July 6, 2015$115,000 · EF1 · 3 events
- Flash Flooding and Damaging Winds in Kansas, July 6, 2015$135,000 · 70 kt wind · 11 events
- Damaging Winds and Heavy Rain in Arizona, July 6, 2015$85,000 · 60 kt wind · 3 events
- Tornado and Flash Flooding in Kansas, July 6, 2015EF1 · 13 events
- Tornadoes and Flash Flooding in Kansas, July 6 to 7, 2015EF1 · 10 events
- Flash Flood in West Virginia, July 6, 2015$40,000 · 1 event
- Flash Flooding and Hail in Nevada, July 6, 2015$20,000 · 1 in hail · 4 events
- Damaging Wind in Texas, July 6, 2015$20,000 · 61 kt wind · 1 event
- Flash Flood in Wyoming, July 6, 2015$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577999.